Alert archive / Nevada / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 9, NWS Elko, NV
NWS Elko, NV issued this severe thunderstorm warning at Jun 27, 2004, 2:14 PM PDT for Elko County, White Pine County, Nevada. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 27, 2004, 2:14 PM PDT (21:14 UTC)
- Expired
- Jun 27, 2004, 2:45 PM PDT
- In force
- 31 min
- Issued by
- NWS Elko, NV
- Area
- Counties, with a storm outline in the text
Counties Elko County, NV, White Pine County, NV
The radar
The Salt Lake City radar (KMTX), 194 km from the middle of the area, began a volume at 21:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 9.2 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 23 J/kg
- Mixed-layer CIN
- -349 J/kg
- Mixed-layer LCL
- 1832 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
182 WUUS55 KLKN 272114 SVRLKN NVC007-033-272145- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ELKO NV 213 PM PDT SUN JUN 27 2004 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EXTREME NORTHEASTERN WHITE PINE COUNTY IN EASTERN NEVADA SOUTHEASTERN ELKO COUNTY IN NORTHEAST NEVADA * UNTIL 245 PM PDT * AT 208 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER EXTREME SOUTHEASTERN ELKO COUNTY...OR ABOUT 18 MILES EAST OF LAGES JUNCTION...MOVING NORTH AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL SOUTHEASTERN ELKO COUNTY AT 230 PM PDT LARGE HAIL AND WIND GUSTS TO 60 MPH ARE POSSIBLE WITH THIS SEVERE THUNDERSTORM. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE. LAT...LON 4012 11444 4006 11423 4034 11404 4043 11432 $$ SAVADEL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 12:30 PM PDT, 1 hour 44 minutes earlier.
Area forecast discussion, Jun 27, 12:30 PM PDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 1230 PM PDT SUN JUN 27 2004 .SYNOPSIS...HIGH PRESSURE WILL CONTINUE TO BRING WARM TEMPERATURES TO THE GREAT BASIN THROUGH NEXT WEEK. AFTERNOON HEATING COMBINED WITH MOISTURE ALOFT WILL BRING A SLIGHT RISK FOR AFTERNOON AND EVENING THUNDERSTORMS THROUGH THE WEEK...MAINLY ACROSS WESTERN AND NORTHERN NEVADA. && .DISCUSSION...CONVECTION A LITTLE SLOWER TO START OFF TODAY WITH MORE EXTENSIVE CLOUDS EARLIER THIS MORNING INHIBITING HEATING. THUNDERSTORMS HAVE FORMED OVER SOUTHERN ZONES OVER PAST HOUR OR TWO. THIS MORNINGS SOUNDING VERY SIMILAR TO YESTERDAY MORNINGS...THOUGH JUST A BIT MORE MOIST AND UNSTABLE. NO SIGNIFICANT CHANGES MADE TO THE FORECAST. CWA REMAINS BETWEEN TROF JUST OFF CALIFORNIA COAST AND BROAD RIDGE TO OUR NORTHEAST. IMMEDIATE CONCERN WILL BE ANY STRONG STORMS THIS AFTERNOON AND EVENING. WV IMAGERY SHOWS WEAK VORT/SHORTWAVE JUST SOUTH OF CWA MOVING SLOWLY NORTHWARD. INITIATION OF CONVECTION OVER SOUTHERN CWA SEEMS TO BE ON NORTHERN EDGE OF THIS FEATURE. BEST CHANCE AGAIN TODAY APPEARS TO BE ELKO COUNTY WITH CAPES OVER 1000 J/KG AND LI/S OF -2 TO -3C. BEST LOW LEVEL CONVERGENCE IS SOUTH OF THE AREA THAT HAS THE BEST INSTABILITY...SO THIS COULD INHIBIT CONVECTION SLIGHTLY. HOWEVER...WITH APPROACHING VORT...HIGH INSTABILITY OVER NORTHEAST CWA AND GOES DPI SHOWING LI/S NEAR -3C AND PW APPROACHING 1 INCH OVER SOME AREAS OF ELKO COUNTY...LIKELY TO BE SOME STRONG SLOW MOVING STORMS WITH LOCALIZED HEAVY RAIN. FOR TOMORROW...CONVECTIVE FOCUS WILL BE ACROSS THE NORTHERN CWA AGAIN. SOME INSTABILITY REMAINS OVER SOUTHERN CWA...SO INCREASED POPS SLIGHTLY THERE. FOR REMAINDER OF SHORT TERM...DECREASING CHANCES OF PRECIP WITH BEST POSSIBILITY NEAR NORTHERN AND NORTHWEST CWA. MODELS IN DECENT AGREEMENT IN EXTENDED PERIOD. UPPER LOW DRIFTS SLOWLY EAST TOWARD END OF WEEK. HAVE CONTINUED TO BROAD BRUSH LOW POPS...MAINLY WEST AND NORTH. && .LKN WATCHES/WARNINGS/ADVISORIES...NONE && SAVADEL
Hazardous weather outlook, Jun 27, 5:05 AM PDT, 9 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ELKO NV 505 AM PDT SUN JUN 27 2004 NVZ030>034-036-281400- EXTREME EASTERN ELKO COUNTY-HUMBOLDT COUNTY-NORTHERN ELKO COUNTY- NORTHERN LANDER AND NORTHERN EUREKA COUNTIES- RUBY MOUNTAINS/EAST HUMBOLDT RANGE- SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- 505 AM PDT SUN JUN 27 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEVADA .DAY ONE...TODAY ISOLATED SHOWERS AND THUNDERSTORMS WILL DEVELOP AGAIN TODAY OVER NORTHERN NEVADA. THESE STORMS WILL BECOME MORE SCATTERED ACROSS NORTHERN ELKO COUNTY. SOME OF THE STORMS THAT DEVELOPED OVER THE PAST FEW DAYS IN THIS PERSISTENT WEATHER PATTERN HAVE REACHED SEVERE LEVELS...AS MAY BE THE CASE TODAY. STRONG GUSTY WINDS CAN BE EXPECTED IN OR NEAR ANY THUNDERSTORMS THAT DEVELOP. SOME OF THE STORMS MAY PRODUCE SMALL HAIL AND FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SATURDAY THE PERSISTENT WEATHER PATTERN WILL CONTINUE THE RISK FOR SHOWERS AND THUNDERSTORMS ACROSS NORTHERN NEVADA THROUGH MID-WEEK. DRIER CONDITIONS ARE EXPECTED LATE IN THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NVZ013-035-037-281200- NORTHERN NYE COUNTY-SOUTHERN LANDER AND SOUTHERN EUREKA COUNTIES- WHITE PINE COUNTY- 505 AM PDT SUN JUN 27 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEVADA .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WHITWORTH
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 5:23 PM PDT | Severe Thunderstorm Warning | LKN | Elko | 52 min |
| Jun 26, 5:29 PM PDT | Flash Flood Warning | LKN | Elko | 2 hr |
| Jun 27, 1:39 PM PDT | Severe Thunderstorm Warning | LKN | Elko | 66 min |
| Jun 27, 2:23 PM PDT | Tornado Warning | LKN | Humboldt | 22 min |
| Jun 27, 2:35 PM PDT | Severe Thunderstorm Warning | LKN | Eureka | 55 min |
| Jun 27, 3:21 PM PDT | Severe Thunderstorm Warning | LKN | Elko | 39 min |
| Jun 27, 3:57 PM PDT | Severe Thunderstorm Warning | LKN | Elko | 48 min |
Nearby
Severe Thunderstorm Warnings in Nevada, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.